Acta Mathematica

Traces of commutators of integral operators

J. William Helton and Roger E. Howe

Full-text: Open access


Partially supported by the National Science Foundation.

Article information

Acta Math. Volume 135 (1975), 271-305.

Received: 26 June 1974
Revised: 14 July 1975
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

1975 © Almqvist & Wiksell


Helton, J. William; Howe, Roger E. Traces of commutators of integral operators. Acta Math. 135 (1975), 271--305. doi:10.1007/BF02392022.

Export citation


  • Atiyah, M. & Singer, I. M., Index of elliptic operators I, II, III. Ann. of Math., 87 (1968).
  • Brown, L., The determinant invariant for operators with trace class self-commutators. Proceedings of a Conference on Operator Theory, Springer Lecture Notes 345 (1973), 58–128.
  • Brown, L., Douglas, R. G. & Fillmore, P., Extensions of C*-algebras operators with compact self-commutators and K-homology. Bull. A.M.S. (1973).
  • Brown, L., Unitary equivalence modulo the compact operators, Proceedings of a Conference on Operator Theory, Springer Lecture Notes 345 (1973).
  • Coburn, L., Toeplitz operators on odd spheres. Proceedings of a Conference on Operator Theory, Springer Lecture Notes 345 (1973).
  • Carey, R. & Pincus, J. D., On an invariant for certain operator algebras. To appear.
  • Godement, R., Theorie des faisceaux, Hermann, Paris 1958.
  • Helton, J. W. & Howe, R. E., Integral operators, traces, index and homology. Proceedings of Conference on Operator Theory, Springer Lecture Notes 345 (1973).
  • Hirzebruch, F., Topological methods in algebraic geometry Springer, 1966.
  • Hörmander, L., Linear Partial Differential Operators. Springer, 1963.
  • —, Pseudodifferential operators and hypoelliptic equations. Amer. Math. Symposia in Pure Math., 10 (1967), 138–183.
  • Jacobson, N., Structure of Rings, A.M.S. Coll. Vol. 37 (1956).
  • Kohn, J. J. & Nirenberg, L., An algebra of pseudodifferential operators. Comm. Pure and Appl. Math., 18 (1965), 269–305.
  • Pincus, J. D., Commutators and systems of singular integral equations I. Acta Math., 121 (1968), 219–250.
  • Pincus, J. D., The determining function method in the treatment of commutator systems. Proc. International Conference on Operator Theory, Tihany (Hungary) (1970).
  • Pincus, J. D., On the trace of commutators in the algebra of operators generated by an operator with trace class self-commutators. To appear.
  • Rosenbloom, M., A spectral theory for self-adjoint singular integral operators. Amer. J. Math., 88 (1966), 314–328.
  • Venugopalkrishna, M., Fredholm operators associated with strongly pseudo-convex domains in Cn. J. Functional Analysis, 9 (1972), 349–373.
  • Xa-Dao-Xeng, On non-normal operators. Chinese Math., 3 (1963), 232–246.